Alert archive / Ohio / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 263, NWS Wilmington, OH

October 26, 20104 counties in Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Oct 26, 2010, 2:02 PM EDT for 4 counties in Ohio. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 26, 2010, 2:02 PM EDT (18:02 UTC)
Expired
Oct 26, 2010, 2:45 PM EDT
In force
43 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Delaware County, OH, Fairfield County, OH, Franklin County, OH, Licking County, OH

The radar

The Cincinnati radar (KILN), 111 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 26, 8:55 AM EDTTornado WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.0 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2010-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 97 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2010-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 375 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
97 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
644 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
375 m²/s²
0-3 km storm-relative helicity
346 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 26, 1:52 PM EDT, 10 minutes earlier.

Area forecast discussion, Oct 26, 1:52 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
152 PM EDT TUE OCT 26 2010

.SYNOPSIS...
A STRONG COLD FRONT WILL CROSS THE REGION TODAY....BRINGING HIGH
WINDS AND THUNDERSTORMS. DRIER AIR WILL MOVE IN BEHIND THE FRONT
TONIGHT. A SECONDARY COLD FRONT WILL MOVE THROUGH LATE WEDNESDAY...
USHERING IN COOLER TEMPERATURES FOR THURSDAY.

&&

.NEAR TERM /UNTIL MIDNIGHT TONIGHT/...
ZONE UPDATE WILL INCLUDE A DROP IN CHANCE OF RAIN THIS EVENING AND
LOWERING THE CHANCE OF THUNDER TO THE EAST SIDE OF FRONT MOVING
THROUGH. REMOVED ANOTHER LINE OF COUNTIES FROM TOR WATCH.

&&

.SHORT TERM /MIDNIGHT TONIGHT THROUGH THURSDAY/...
WINDS WILL SUBSIDE BELOW HIGH WIND CRITERIA AND THUNDERSTORMS
WILL END AS THE FRONT MOVES EAST OF THE AREA THIS EVENING...BUT IT
WILL REMAIN BREEZY OVERNIGHT. A CYCLONIC FLOW WILL PERSIST ON
WEDNESDAY AND THURSDAY AS LOW PRESSURE TRAVELS SLOWLY ACROSS
SOUTHERN CANADA. WINDS WILL STAY STRONG WITH GUSTS TO 40 MPH
POSSIBLE WEDNESDAY AFTERNOON. EXPECT DRY WEATHER WITH PARTLY TO
MOSTLY CLOUDY SKIES. TEMPERATURES WILL BE ABOVE NORMAL ON
WEDNESDAY WITH HIGHS AROUND 70. AFTER THE SECONDARY COLD FRONT
MOVES THROUGH LATE WEDNESDAY...HIGHS WILL BE IN THE 50S ON
THURSDAY.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
SECONDARY SURFACE TROUGH AND ASSOCIATED SHORT WAVE WILL MOVE THROUGH
THE REGION ON THURSDAY. THIS WILL BRING A SURGE OF COOLER AIR WHICH
WILL LAST THROUGH FRIDAY WHEN HIGH PRESSURE STARTS TO BUILD IN.
SOUTHERLY FLOW WILL BECOME ESTABLISHED ONCE AGAIN OVER THE WEEKEND
WHICH WILL ALLOW TEMPERATURES TO REBOUND BACK ABOVE NORMAL. A WEAK
FRONT IS FORECAST TO SAG SOUTHWARDS ON MONDAY BUT AT THIS TIME IT
APPEARS THAT THIS WILL MOVE THROUGH DRY. THE BOUNDARY MAY EVENTUALLY
BECOME A FOCUS FOR PRECIPITATION BUT THAT WOULD BE BEYOND THIS
PERIOD.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
CDFNT/LINE OF CONVECTION IS NOW E OF ILN AND WILL BE PUSHING THRU
CMH/LCK IN THE NEXT HOUR. SCT SHRA AND MVFR CIGS ARE OCCURRING FOR
AN HOUR TO TWO BEHIND THE FRONT. CLDS WILL SCT OUT AFTER 00Z.
GUSTS WILL ALSO TAPER OFF AFT 00Z. WINDS ALOFT WILL REMAIN STRONG
RUNNING AROUND 35KT AT H8. WINDS WILL BE MARGINAL FOR LLWS BUT
WILL LEAVE OUT FOR NOW.

WINDS WILL BEGIN TO GUST WITH DAYTIME MIXING AGAIN TOMORROW AFT
14Z....UP TO 35KT. EXPECT VFR CU TO DEVELOP.

OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR OHZ026-034-035-
     042>046-051>056-060>065-070>074-077>082-088.
KY...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR KYZ089>100.
IN...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR INZ050-058-059-
     066-073>075-080.

&&

SYNOPSIS...CONIGLIO
NEAR TERM...FRANKS
SHORT TERM...CONIGLIO
LONG TERM...
AVIATION...SITES
Hazardous weather outlook, Oct 26, 9:44 AM EDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
944 AM EDT TUE OCT 26 2010

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-271345-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
944 AM EDT TUE OCT 26 2010

...TORNADO WATCH 722 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...
...HIGH WIND WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   HIGH WIND WARNING.

A STRONG COLD FRONT WILL CROSS THE AREA TODAY...PUSHING A LINE OF
THUNDERSTORMS AHEAD OF IT. SOME OF THE THUNDERSTORMS ARE EXPECTED
TO BE SEVERE...CONTAINING WIDESPREAD DAMAGING WINDS...LARGE
HAIL...AND ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

STRONG GUSTY WINDS ARE EXPECTED AGAIN ON WEDNESDAY WHEN A
SECONDARY COLD FRONT CROSSES THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS.

SITES

In the hours before

Local storm report, Oct 26, 1:23 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
123 PM EDT TUE OCT 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0116 PM     TSTM WND GST     2 NE BURTONVILLE        39.43N 83.79W
10/26/2010  M67.00 MPH       CLINTON            OH   ASOS

            MEASURED AT WILMINGTON AIRPARK ASOS /KILN/

&&

HATZOS
Local storm report, Oct 26, 1:25 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
125 PM EDT TUE OCT 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0124 PM     TSTM WND GST     DELAWARE                40.30N 83.08W
10/26/2010  M57 MPH          DELAWARE           OH   AMATEUR RADIO

            MEASURED AT STATE ROUTE 36 AND INTERSTATE 71.

&&

JDR
Local storm report, Oct 26, 1:38 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
138 PM EDT TUE OCT 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1204 PM     TORNADO          4 S BRIGHT              39.15N 84.86W
10/26/2010                   DEARBORN           IN   LAW ENFORCEMENT

            A WEAK TORNADO WAS OBSERVED MOVING ACROSS STATE ROUTE 1
            BETWEEN GEORGETOWN RD AND SALT FORK RD BY AN OFFICER FROM
            THE GREENDALE PD. IT WAS ON THE GROUND FOR 3-4 SECONDS
            AND WAS APPROXIMATELY 20-30 FEET IN DIAMETER. THE TORNADO
            WAS ON THE ROAD AND IN AN OPEN FIELD, AND NO DAMAGE WAS
            REPORTED.

&&

CTS
Local storm report, Oct 26, 1:48 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
148 PM EDT TUE OCT 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0142 PM     TSTM WND DMG     WASHINGTON COURT HOUSE  39.54N 83.43W
10/26/2010                   FAYETTE            OH   AMATEUR RADIO

            LARGE TREE DOWN ON HOUSE

&&

JDR
Local storm report, Oct 26, 1:50 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
150 PM EDT TUE OCT 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1159 AM     TSTM WND DMG     S GREENVILLE            40.10N 84.62W
10/26/2010                   DARKE              OH   COUNTY OFFICIAL

            SEVERAL TREES, POWER POLES, AND LINES DOWN ACROSS THE
            SOUTHERN HALF OF THE COUNTY.

&&

MIKEG
Local storm report, Oct 26, 1:56 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON OH
156 PM EDT TUE OCT 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     TSTM WND DMG     CELINA                  40.55N 84.57W
10/26/2010                   MERCER             OH   EMERGENCY MNGR

            POWER POLES SNAPPED.

&&

JDR

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 3:56 AM EDTHigh Wind WarningILNAdams, Auglaize, Brown, Butler, Champaign, Clark and 26 more9 hr
Oct 26, 10:50 AM EDTSevere Thunderstorm WarningILNDarke, Mercer55 min
Oct 26, 11:12 AM EDTTornado WarningILNDarke, Mercer33 min
Oct 26, 11:19 AM EDTTornado WarningILNButler, Preble41 min
Oct 26, 11:20 AM EDTSevere Thunderstorm WarningILNAuglaize, Darke, Miami, Shelby55 min
Oct 26, 11:26 AM EDTSevere Thunderstorm WarningILNButler, Miami, Montgomery, Preble64 min
Oct 26, 11:30 AM EDTTornado WarningILNDarke, Preble36 min
Oct 26, 11:38 AM EDTTornado WarningILNAuglaize, Mercer37 min
Oct 26, 11:40 AM EDTSevere Thunderstorm WarningILNHamilton65 min
Oct 26, 11:51 AM EDTTornado WarningILNDarke, Miami, Shelby39 min
Oct 26, 11:58 AM EDTSevere Thunderstorm WarningILNAuglaize, Champaign, Hardin, Logan, Miami, Shelby62 min
Oct 26, 12:02 PM EDTTornado WarningILNButler, Montgomery, Preble25 min
Oct 26, 12:13 PM EDTSevere Thunderstorm WarningILNChampaign, Clark, Greene, Miami, Montgomery62 min
Oct 26, 12:15 PM EDTSevere Thunderstorm WarningILNButler, Clermont, Hamilton, Warren45 min
Oct 26, 12:17 PM EDTTornado WarningILNChampaign, Logan, Miami, Shelby43 min
Oct 26, 12:20 PM EDTTornado WarningILNChampaign, Clark, Greene, Miami, Montgomery40 min
Oct 26, 12:32 PM EDTWind AdvisoryILNAdams, Auglaize, Brown, Butler, Champaign, Clark and 26 more3 hr
Oct 26, 12:41 PM EDTTornado WarningILNBrown, Clermont, Clinton, Hamilton, Warren33 min
Oct 26, 12:45 PM EDTSevere Thunderstorm WarningILNChampaign, Clark, Fayette, Greene, Logan, Madison and 1 more60 min
Oct 26, 12:51 PM EDTSevere Thunderstorm WarningILNBrown, Clermont, Clinton, Fayette, Highland, Warren54 min
Oct 26, 12:56 PM EDTSevere Thunderstorm WarningILNBrown, Clermont64 min
Oct 26, 1:09 PM EDTTornado WarningILNClinton, Fayette, Highland36 min
Oct 26, 1:13 PM EDTSevere Thunderstorm WarningILNDelaware, Franklin62 min
Oct 26, 1:28 PM EDTSevere Thunderstorm WarningILNFayette, Highland, Madison, Pickaway, Pike, Ross62 min
Oct 26, 1:29 PM EDTSevere Thunderstorm WarningILNAdams, Brown, Pike, Scioto61 min
Oct 26, 1:32 PM EDTTornado WarningILNFayette, Madison, Pickaway27 min
Oct 26, 1:47 PM EDTTornado WarningILNFairfield, Franklin, Licking, Pickaway28 min
Oct 26, 2:11 PM EDTSevere Thunderstorm WarningILNFairfield, Hocking, Pickaway64 min
Oct 26, 2:14 PM EDTTornado WarningILNFairfield, Franklin, Licking46 min
Oct 26, 2:16 PM EDTSevere Thunderstorm WarningILNAdams, Pike, Ross, Scioto33 min
Oct 26, 2:28 PM EDTSevere Thunderstorm WarningILNLicking26 min
Oct 26, 2:37 PM EDTSevere Thunderstorm WarningILNScioto53 min
Oct 26, 11:59 AM EDTTornado WarningILNBoone, Carroll, Gallatin, Grant, Owen31 min
Oct 26, 12:24 PM EDTSevere Thunderstorm WarningILNGrant, Owen, Pendleton51 min
Oct 26, 10:41 AM EDTSevere Thunderstorm WarningILNFayette, Union, Wayne64 min
Oct 26, 10:57 AM EDTSevere Thunderstorm WarningILNDearborn, Fayette, Franklin, Ripley, Union63 min
Oct 26, 11:02 AM EDTTornado WarningILNFayette, Union, Wayne43 min
Oct 26, 11:29 AM EDTTornado WarningILNDearborn, Franklin, Ripley46 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.